MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® ACUVANCE® SAFETY I.V. CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO® ACUVANCE® SAFETY I.V. CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 335903
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that an ultrasound machine was used to insert a smiths medical jelco® acuvance® safety i.V.Catheter.It was reported that the clinician got a flash after insertion, could not advance the catheter, was removed with noted catheter shearing at the end of the tip.An x-ray was performed and revealed that the sheared catheter piece was in the patient's vein.Subsequently, the catheter tip was surgically removed.Information was noted that upon threading the catheter from the stylet, a blunt metal piece was extracted from the bevel of the needle, and redirecting the catheter makes it easier to shear the catheter.There was no reported adverse effects.

Brand Name
JELCO® ACUVANCE® SAFETY I.V. CATHETERS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7282599
Report Number3012307300-2018-00324
Device Sequence Number16173739
Product Code FOZ
UDI-Device Identifier10351688071439
UDI-Public10351688071439
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K012128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/12/2020
Device Catalogue Number335903
Device Lot Number3386537
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2018
Initial Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;